Related events

Coming events related to this gallery are listed here. They’re updated frequently so check back later if none are currently scheduled. You can look for events by date, type or specific exhibition in What’s on.

Coming events

  • Corroboree talk: Richard Bell

    Hear from the artist

    Sunday 23 November 2014, 12pm

    Free

    Domain Theatre foyer | Duration 30 minutes | Free

    Image: Richard Bell Pay the rent 2009 (detail) © Richard Bell courtesy Milani Gallery

  • Corroboree workshop: stencil

    Free drop-in artmaking activity

    Sunday 23 November 2014, 12-3pm

    Free

    Function space | Duration 3 hours | Free

    Image: Reko Rennie No sleep till Dreamtime 2014 (detail), birch plywood, metallic textile foil, synthetic polymer, diamond dust, gold leaf. Courtesy of the artist and Blackartprojects © Reko Rennie

  • Corroboree talk: Suhanya Raffel

    Take a closer look at the collection

    Sunday 23 November 2014, 12.30pm

    Free

    Yiribana Gallery | Duration 30 minutes | Free

    Image: Ken Thaiday Beizam (shark) dance mask 1996 © Ken Thaiday

  • Corroboree talk: Cara Pinchbeck

    Join the curator on an informative walkthrough

    Sunday 23 November 2014, 1pm

    Free

    Yiribana Gallery | Duration 30 minutes | Free

    Image: Wamud Namok AO Four catfish c1959 (detail) © Estate of the artist. Licensed by Viscopy, Sydney

  • Live music: Marcus Corowa

    Special performance celebrating Corroboree Sydney 2014

    Sunday 23 November 2014, 3.30pm

    Free

    Entrance court | Duration 30 minutes | Free

    Image: Marcus Corowa

  • Elders circle

    Morning tea with Esme Timbery

    Wednesday 26 November 2014, 10.30am

    Free, bookings required

    Yiribana Gallery | Duration 2 hours | Free, bookings required

    Image: Esme Timbery

  • Audio-description tour: Our spirits lie in the water

    For blind or vision-impaired visitors

    Wednesday 26 November 2014, 12.30pm

    Free, bookings recommended

    Ticketing and information desk | Duration 1 hour | Free, bookings recommended

    Image: Tommy Watson Wipu rockhole 2004 (detail) © Tommy Watson. Licensed by Aboriginal Artists Agency Ltd

  • Corroboree talk: Emily McDaniel

    Hear from the assistant curator

    Wednesday 26 November 2014, 5.30pm

    Free

    Yiribana Gallery | Duration 30 minutes | Free

    Image: Reko Rennie No sleep till Dreamtime 2014 (detail), birch plywood, metallic textile foil, synthetic polymer, diamond dust, gold leaf. Courtesy of the artist and Blackartprojects © Reko Rennie

  • Live music: Pirra

    Special performance celebrating Corroboree Sydney 2014

    Sunday 23 November 2014, 3-3.30pm
    Wednesday 26 November 2014, 7.15-9pm

    Free

    Entrance court | Free

    Image: Jess Beck

  • Corroboree workshop: weaving

    Free drop-in artmaking activity

    Wednesday 26 November 2014, 7.30-9.30pm

    Free

    Yiribana Gallery | Duration 2 hours | Free

  • Tours for tots 2014: Water

    Fun art-making tours for 3-5 year olds

    Tuesday 25 and Thursday 27 November 2014
    Register by 10.15am for 10.30am start

    Ticketing and information desk | Duration 1 hour | Free

  • Corroboree guided tour

    An introduction to the Indigenous art collection

    11am daily 22-30 November 2014

    Free

    Ticketing and information desk | Duration 1 hour | Free

  • Aboriginal art guided tour

    A guided introduction to the Aboriginal and Torres Strait Islander collection

    11am daily
    except 24 December 2014 - 1 January 2015

    Free

    Ticketing and information desk | Duration 1 hour | Free

    Image: Cornelia Tipuamantumirri Winga (Tidal movement, waves) 2012 © Cornelia Tipuamantumirri

  • Cantonese-language guided tour

    粵語導覽

    Tuesdays 11am (except January, last 3 weeks of December and public holidays)
    Last 2014 tour: 9 December
    First 2015 tour: 3 February

    Free

    Ticketing and information desk | Duration 1 hour | Free

  • Japanese-language guided tour

    日本語による美術鑑賞ツアー

    Fridays 11am (except January, last 2 weeks of December and public holidays)
    Last 2014 tour: 12 December
    First 2015 tour: 6 February

    Free

    Duration 1 hour | Free

  • Korean-language guided tour

    무료 한국어 아트 투어

    Fridays 11am (except January, last 2 weeks of December and public holidays)
    Last 2014 tour: 12 December
    First 2015 tour: 6 February

    Free

    Duration 1 hour | Free

  • Mandarin-language guided tour

    普通話導覽

    Thursdays 11am (except January, last 2 weeks of December, public holidays)
    Last 2014 tour: 11 December
    First 2015 tour: 5 February

    Free

    Ticketing and information desk | Duration 1 hour | Free

Past events

  • Artist talk: Wanyubi Marika

    Celebrating NAIDOC Week 2013

    Wednesday 10 July 2013, 5.30pm

    Free

    20th & 21st c Australian art | Duration 30 minutes | Free

    Image: Wandjuk Marika Djan’kawu story c1963 (detail), natural pigments on bark, 161 × 51 cm, gift of Keith and Renée Free in memory of Tony Tuckson 1974 © Wandjuk Marika, licensed by Viscopy, Australia

  • Celebrity talk: Brenda L Croft and guests

    Celebrating NAIDOC Week 2013

    Wednesday 10 July 2013, 6.30pm

    Free

    Entrance court | Duration 30 minutes | Free

    Image: Brenda L Croft by Nancy Mithlo

  • Yiribana: this way school holiday workshop

    Sessions for ages 5-13 to celebrate NAIDOC week

    Mon-Fri 8-12 July 2013
    See listing for details

    Information desk | Charges apply

  • Winter weaving workshop

    Learn string-making and other techniques

    Wednesdays 7.30pm
    10 - 31 July 2013

    Free

    Yiribana Gallery | Duration 1 hour | Free

  • Workshop with Euraba Artists and Papermakers

    Free drop-in art-making activity

    Saturday 16 November 2013, 2-4pm

    Free

    Yiribana Gallery | Duration 2 hours | Free

    Image courtesy Euraba Artists and Papermakers (detail)

  • Watercolour masterclass with Judy Watson

    Learn more about watercolour painting

    Sunday 17 November 2013, 2pm

    Function space | Duration 2 hours | Charges apply

    Image: Judy Watson

  • Elders circle

    Morning tea with Roy Kennedy

    Wednesday 20 November 2013 10am

    Free, bookings required

    Study room | Duration 2 hours | Free, bookings required

    Image: Roy Kennedy

  • Yirrkala drawings exhibition preview

    With curator Cara Pinchbeck (note: limited places available)

    Wednesday 20 November 2013, 6pm

    Free

    Study room | Duration 30 minutes | Free

    Image: Nänyin’ Maymuru Djarrakpi 1947 (detail), lumber crayon on butchers paper, R M and C H Berndt Collection, Berndt Museum of Anthropology, University of WA, Perth © Estate of Nänyin’ Maymuru

  • Build a paper house

    Free drop-in art-making activity

    Wednesday 20 November 2013, 7.30-9.30pm

    Free

    Function space | Duration 2 hours | Free

  • Corroboree guided tour

    An introduction to the Aboriginal and Torres Strait Islander collection

    11am daily 16-24 November 2013

    Free

    Information desk | Duration 1 hour | Free

    Image: Alinta Williams, one of the Gallery’s Indigenous educators

  • Ngununy the cheeky fruitbat

    A fun performance for children and adults

    Saturday 16 November 2013, 2.30pm
    Sunday 24 November 2013, 11.30am

    Free

    Duration 30 minutes | Free

    Image: Ngununy the cheeky fruitbat

  • Corroboree talks

    Talks by Gallery experts and artists

    16, 17, 23 & 24 November 2013
    See listing for times

    Free

    Duration 30 minutes | Free

    Image: Judy Watson

  • Auslan-interpreted talk: Corroboree

    Cara Pinchbeck

    24 November 2013 at 1.30pm

    Free

    Yiribana Gallery | Duration 30 minutes | Free

  • Exhibition talks: Illuminate

    Short talks inside the exhibition

    Wednesdays 26 February & 5 March 2014
    5.30pm

    Free

    Yiribana Gallery | Duration 30 minutes | Free

    Image: May Hinch, Lola Binge, Leonie Binge, Donald Cubby, Paul Mackie, Matthew Priestley, Jonathan Jones Illuminate 2013, paper, timber and four-channel video projection and four-channel channel audio, 25.30 each. Courtesy Euraba Artists and Papermakers. Photograph by Kate Ford.

  • Celebrity events: Illuminate

    A special music performance

    Wednesday 26 February 2014
    6.30pm

    Free

    Entrance court | Duration 30 minutes | Free

    Image: Marcus Corowa

  • Live music: Illuminate

    Contemporary Indigenous music

    Wednesday 26 February & 5 March 2014
    7.15-8pm & 8.30-9.30pm

    Free

    Entrance court | Free

    Image: Jess Beck

  • Exhibition talk: The hills beyond Hermannsburg

    With writer and curator Alison French

    Sunday 30 March 2014, 1pm

    Free

    Yiribana Gallery | Duration 30 minutes | Free

    Image: Ivy Pareroultja West MacDonnell Ranges, NT 2007 (detail) © Ivy Pareroultja, courtesy Ngurratjuta Iltja Ntjarra Many Hands Art Centre

  • Hermannsburg watercolour workshop

    With Lenie Namatjira and Gloria Pannka

    Sunday 30 March 2014, 2pm, 2.30pm, 3pm

    Free

    Function space | Duration 30 minutes | Free

    Image: Lenie Namatjira

  • Art Club: Woven tales

    For members’ children aged 9–12

    Saturday 3, Sunday 4 May 2014
    10.30am, 1pm, 3pm

    Art Gallery Society (members lounge) | Duration 1 hour, 30 minutes | Charges apply

    Image: Niningka Lewis Tjanpi Truckpa 2007 (detail), wire, minarri (greybeard grass Amphipogon caricinus), 20 × 18.5 × 38 cm. Art Gallery of NSW, purchased with funds provided by the Aboriginal Collection Benefactors Group 2008 © Niningka Lewis. NPY Women’s Council

  • Special tour: Conflict and memorial

    Celebrating NAIDOC Week 2014

    Wednesday 9 July 2014, 7.15pm

    Free

    Ticketing and information desk | Duration 30 minutes | Free

    Image: Tahjee Moar in front of Makinti Napanangka’s Untitled 2000 © Makinti Napanangka. Licensed by Viscopy, Sydney.

  • Stencil art: design, colour, pattern

    Free drop-in artmaking activity for children

    Monday 7 - Friday 11 July 2014
    11am - 4pm

    Free

    Function space | Duration 5 hours | Free

  • Talk: Reko Rennie

    Hear about the installation

    Wednesday 5 November 2014, 5.30pm

    Free

    Yiribana Gallery | Duration 30 minutes | Free

    Image: Reko Rennie No sleep till Dreamtime 2014 (detail), birch plywood, metallic textile foil, synthetic polymer, diamond dust, gold leaf. Courtesy of the artist and Blackartprojects

  • Corroboree talk: Esme Timbery

    Hear from the artist in front of her work

    Saturday 22 November 2014, 12pm

    Free

    Yiribana Gallery | Duration 30 minutes | Free

    Image: Esme Timbery

  • Corroboree talk: Jonathan Jones

    Learn about La Per shellwork

    Saturday 22 November 2014, 1pm

    Free

    Yiribana Gallery | Duration 30 minutes | Free

    Image: Lola Ryan Ship 2000 © Estate Lola Ryan

  • Corroboree workshop: Hermannsburg watercolour

    Free artist-led artmaking activity

    Saturday 22 November 2014
    2pm, 2.30pm, 3pm, 3.30pm

    Free

    Function space | Duration 30 minutes | Free